• Westly Westly
    February 24, 2011
    Can I just stop taking Evista, or do I have to gradually stop taking it.
    Westly Westly
    February 24, 2011

FROM OUR EXPERTS

  • Celeste Cooper, RN
    Health Pro
    July 26, 2015
    Celeste Cooper, RN
    Health Pro
    July 26, 2015
    Westly, Pam Flores is giving you great advice. Have you discussed why you want to stop Evista with your doctor? Of course, if the side effects are bothering you that would be a great reason, but your doctor needs to know any side effects you are experiencing. These things should be reported to the FDA. Unfortunately, we don't have all the data about a drug until it hits the market place. If it is too expensive, that is a consideration as well, but there may be an alternative. Osteoporosis is a leading cause of fractures, such as stress fractures in the spine and broken hips from a fall. Both are painful, and hip fracture in the elderly is a leading cause of death. All these things are a consideration. It is always an assessment of the benefit against the risk. People can also die from side effects of medication. We are each unique in our makeup. Here is a link for you should you want to report any adverse effects.
  • Pam Flores
    Health Guide
    February 26, 2011
    Pam Flores
    Health Guide
    February 26, 2011

    Hi Westly, welcome... Here's the prescribing information (PI) for Evista  (it's the first listing under Warnings and Precautions on the first page.  Please read the entire pdf, so you'll know about all the side effects.  Also, confirm this with your Dr. and take this information with you to your Dr.

     

    Here's a quote from the PI that explains why you need to discontinue this medication during certain medical situations.  "Venous Thromboembolism: Increased risk of deep vein thrombosis, pulmonary embolism, and retinal vein thrombosis. Discontinue use 72
    hours prior to and during prolonged immobilization. (5.1, 6.1)

     

    According to the PI, you would stop the medication before, surgery, bed rest, or prolonged air line flights.  You do not have to taper the dose to stop it.

     

    Good luck...

    • Jamie
      February 09, 2014
      Jamie
      February 09, 2014

      I was put on Evista after having surgery for a "suspicious" looking something in my breast.  They removed whatever looked suspicious and everything was benign,  My Dr. put me on Evista as a precautionary for cancer returning?  But I didn't have cancer.  Anyway I took it for 18 months then I just had to stop taking it because I could not afford $200 a month anymore for this medication.  I told my Dr and she understood and that $200 is a ridiculous price.  I told her when my new insurance kicked in I could get it again because after researching it  it would only cost me about $60 a month.  that was in November.  I'm STILL waiting for this new insurance to kick in.  Supposedly I have it but I still don't have a #.  I've been off of it since November but am now starting to get worried because I didn't think it would take this long to switch over to the new insurance and take this long to get the medication.  Should I be worried that I'm still not back on Evista?  Does Evista really cut the chance of me getting Cancer?

      READ MORE
    • metermaid
      July 25, 2015
      metermaid
      July 25, 2015
      I was put on Evista for the same thing, as well (mine was lobular hyperplasia). Now they have a generic for Evista. However, I was told it is a 5-year treatment/prevention so to speak. I have been on it 16 years! and now they pulled me off of it due to possibility of blood clots, etc. now that I am post-menopausal. I am wondering it this is what causes my stiffness, and soreness in the back. READ MORE

FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.